The dynamic response of homogeneous LTI descriptor differential systems under perturbations of the right matrix coefficients

Athanasios A. Pantelous, Athanasios D. Karageorgos, Grigoris I. Kalogeropoulos

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)


This paper is concerned with the dynamic response of a general class of linear time invariant differential systems, the right parameter of which undergoes step perturbations. We solve both systems using the complex Weierstrass canonical form (powerful tool of matrix pencil theory). After that, we calculate and compare the relationship between the two solutions. This comparison is of considerable importance in numerical analysis since it has a direct bearing upon the accuracy of any particular method used to construct the solution of the base system. A numerical example is also provided.

Original languageEnglish
Pages (from-to)251-266
Number of pages16
JournalIMA Journal of Mathematical Control and Information
Issue number3
Publication statusPublished - Sep 2011
Externally publishedYes


  • complex Weierstrass canonical form
  • linear descriptor systems
  • perturbation theory

Cite this